MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA TEMPERATURE CABLE

C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA TEMPERATURE CABLE
Model Number SBTC1005
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sensica system was displaying asterisks for the temperature output value.It was mentioned that this was caused by the temperature cable.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue was damaged temperature cable.It was mentioned that this was caused by the temperature cable.The outcome of the repair cannot be determined at this time.In the event that information regarding the outcome of the repair and the status of the device is received, this record will be reopened to update the investigation.The device did not meet specifications, and was influenced by the reported failure.The device was in use on a patient.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation, no additional actions are needed.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "ifu for properly charging the device: when first using the sensica uo system, the internal back-up battery may require charging.Plug the system into a medical grade wall supply using the power cord provided, and allow a 20 hours to charge battery.To avoid battery drainage over time, is recommended to keep the system plugged into the wall during use whenever possible.The battery will recharge when the system is plugged into a wall supply.Cautions: during system start up and in general practice, plug the sensica uo system into a wall power supply whenever possible.After using the system on batter back-up, plug it back into the wall power supply recharging and to avoid system shut down due to a drained battery." corrections: g, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the sensica system was displaying asterisks for the temperature output value.It was mentioned that this was caused by the temperature cable.Per additional information received on (b)(6)2022, system was displaying asterisks for temperature output rather than an actual temperature value.This was caused by the temperature cable.The biomed worked with the nurse to disconnect the monoplug adapter from the patient' foley.At that point biomed plugged a monoplug temperature key into the patient's monoplug adapter and found that the sensica screen still displayed asterisks meaning no signal was making it to the temperature module, so either the monoplug adapter or the sensica temperature cable was the issue.A digital multimeter was used to check the continuity of both circuits on the monoplug adapter, and both were found to be continuous.A continuity check was also performed on both circuits of the temperature cable and one of the circuits was found to not have any continuity which means there was no electrical connection.This was the cause of the no temperature output to sensica asterisks instead of a temperature value.

Brand Name
SENSICA UO SYSTEM
Common Device Name
SENSICA TEMPERATURE CABLE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13548570
Report Number1018233-2022-00685
Device Sequence Number12011401
Product Code EXS
UDI-Device Identifier00801741215742
UDI-Public(01)00801741215742
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBTC1005
Device Catalogue NumberSBTC1005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown